MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-900; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-900
Medical Device Problem Codes Mechanical Problem (1384); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported error message "2205 sorter dropped cup" and "discrepant estradiol (e2) results" on the aia-900 analyzer.A technical support specialist instructed the customer to perform an all-set-home and confirm there are no fallen test cups; the all set home cleared the 2205 error.The customer then reported a discrepant result for e2.The sample was drawn onsite the previous day and a result of 96.5 pg/ml was received.The result was reported to the provider, and questioned by the nurses who requested that the sample be rerun.The sample was rerun three hours later and a result of 297.2 pg/ml was received.Quality control (qc) was within range, there were no delta checks (used to identify significant changes in laboratory test results between consecutive measurements for the same patient) and no fibrin clots were observed in the specimen.The customer stated that the tiger top tube was allowed to sit for 30 minutes prior to centrifuging.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delayed reporting of patient samples for beta human chorionic gonadotropin (bhcg), progesterone (prog iii), follicle stimulating hormone (fsh), luteinizing hormone (lh ii) and estradiol (e2).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
A field service engineer (fse) conducted a site visit and was able to confirm the reported issue by observing the high e2 quality control (qc) result.The fse reviewed the customer qc trends and checked the detector lens for cleanliness.The detector lens are used for the output of results and could cause false low results if it is dirty.The fse cleaned the detector lens and ran multi analyte control (mac) controls (the customer uses mas controls).The fse verified the resolution by running mac control level 1 five times to ensure accuracy.Customer qc was in range all five times.The aia-900 analyzer is operating as expected.No further action required by field service.13 month retrospective review revealed 5 complaint occurrences related to "2205 sorter dropped cup" on the aia-900 analyzer through the aware date 08apr2026, however further data assessment indicated reported errors were mostly due to operational error, alignment failure or suction problem.The errors cleared by rebooting the system, performing maintenance or replacing a worn part.There is no indication of a systemic issue and there is no impact to patient safety.A 13-month complaint history review and service history review for similar complaints was performed for "low discrepant estradiol results" on the aia-900 analyzer through the aware date.There were two similar complaints identified during the search period, including this case.The analyte application manual for estradiol (e2) states the following: limitations of the procedure for diagnostic purposes, the results obtained from this assay should be used in conjunction with other data (e.G.Symptoms, results of other tests, clinical impressions, therapy, etc.).Using st aia-pack e2, the highest concentration of estradiol measurable without dilution is approximately 3000 pg/ml, and the lowest measurable concentration is 25 pg/ml (assay sensitivity).Although the approximate value of the highest calibrator is 3250 pg/ml, the exact concentration may be slightly different.The assay specification, assay range high, should be defined as the upper limit of the assay range, 3000 pg/ml.Although hemolysis has an insignificant effect on the assay, hemolyzed samples may indicate mistreatment of a specimen prior to assay and results should be interpreted with caution.Lipemia has an insignificant effect on the assay except in the case of gross lipemia where spatial interference may occur.Specimens from patients with hyperbilirubinemia may yield falsely elevated results.Certain medications may interfere with assay performance.Specimens from patients taking medicines and/or medical treatment may show erroneous results.All results should be interpreted with respect to the clinical picture of the patient.The aia-900 analyzer operator's manual under section 12: flags and error messages states the following: [2205] sorter dropped cup.Cause: the cup hold sensor s027 failed to detect a cup before it was released in the dispensing lane.The sorter will be paused, and the equipment will go into a standby status.Action: open the sorter and remove the dropped cup.Close the sorter and then restart the assay.If the trouble occurs again, contact the tosoh local representatives.The most probable cause of the out of range e2 qc was traced to maintenance due to dirty detector lens sensor, and the cause of the 2205 error was not established.

Brand Name
AIA-900
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
2-2-1 yaesu
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key25083972
Report Number3004529019-2026-00059
Device Sequence Number21476378
Product Code KHO
UDI-Device Identifier04560189283992
UDI-Public04560189283992
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-900
Device Catalogue Number0022930
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown